MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. MAXI TWIN; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. MAXI TWIN; LIFT, PATIENT, NON-AC-POWERED
Model Number KTBB4BSU2WW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 06/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the resident was transferred from a wheelchair to a bed.When the resident was lifted from the wheelchair the sling leg clip detached.The resident sustained a bruising.
 
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
It was reported that the resident was transferred from a wheelchair to a bed.When the resident was lifted from the wheelchair the sling leg clip detached.As a consequence of the event the resident fell approximately 6" back down to his wheelchair and sustained a bruising.After the event the device and sling were evaluated by arjo technician.The lift and sling inspection showed no malfunction which might lead to clip detachment.The visual inspection od the sling showed that there was no plastic support stays/stiffeners inside the head section of the sling.The arjo representative contacted the customer to obtain additional information about the incident.During the interview, the customer stated that the sling legs were not crossed.Staff were distracted and talking during the sling application and the caregiver did not check that the clip was properly attached.The resident also began to behave unexpectedly during the transfer.The sling clip has been designed with a narrow slot to ensure a snug fit onto the spreader bar lug.Also, the mushroom-shaped lug on the spreader bar prevents the clip from inadvertent removal.When the tension is present during the transfer there is a downward force on the clips, ensuring the clips remain in the desired location on the lugs.Therefore, the detaching of the sling leg clip in normal condition is unlikely.Considering that the leg clip detached, we concluded that a force in the opposite direction greater than the one applied by the gravity of the person's weight would be required to detach the leg clip.The complaint information indicate that the resident had uncontrolled movement.It seems likely that due to resident¿s sudden movement, the clip might have been accidentally pushed by the resident.The instruction for use of the maxi twin (04.Kt.00_15) indicates that: ¿ ¿warning: to avoid the resident falling, make sure that sling clips or loops are securely attached before as well as during the lifting initiation¿ ¿ "a resident prone to kicking must have the leg clips of the sling crossed.This prevents the resident from falling as a result of clip detachment due to kicking." the passive clip sling (04.Sc.00-int1_6) instruction for use indicates: ¿ ¿warning: to avoid the patient from falling, make sure that the sling attachments are attached securely before and during the lifting process¿ the passive sling clip instruction for use (04.Sc.00) instructs to : ¿check that the stiffeners are completely inside the stiffener pockets if any.¿ looking at the event it has been established that a floor lift and arjo sling were used for resident handling at the time of the event.The clip detached and from that perspective system did not meet its performance specification.The complaint was decided to be reportable due to the allegation that the sling clip detached during the transfer.

Brand Name
MAXI TWIN
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key19791940
Report Number3007420694-2024-00191
Device Sequence Number12536850
Product Code FSA
UDI-Device Identifier05055982793360
UDI-Public(01)05055982793360(11)200219
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberKTBB4BSU2WW
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/21/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight35 KG